# SDR DALA1234050967

- Difficulty date: May 25, 2012
- Submitted: May 31, 2012
- Operation: Air carrier
- Aircraft: N967DL
- Make and model: Doug MD-88
- Aircraft serial: 53116
- Aircraft time: 55,545 hours, 41,689 cycles
- Engine: Pwa JT8D219
- Engine time: 52,268 hours, 38,628 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Location: Nr 2
- Part time: 52,268 hours, 38,628 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: E, R, J
- Precautionary procedure: E, A

## Discrepancy

CREW DIVERTED TO IAD FOLLOWING THE FAILURE OF THE RIGHT ENGINE DURING CLIMB TO FL30.  THE FLIGHT CREW REPORTED HEARING A LOUD BANG AND THEN EXPERIENCED FEELING A JOLT & SHUDDER CULMINATING WITH THE LOSS OF POWER IN THE RIGHT ENGINE.  MAINTENANCE FOUND METAL IN TAIL PIPE ALONG WITH TURBINE DAMAGE.  THE NR 2 ENGINE WAS SUBSEQUENTLY REPLACED.
